Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 25, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Jun 25, 2021, 10:33 AM EDT for Miami-Dade County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 10:33 AM EDT (14:33 UTC)
Expired
Jun 25, 2021, 11:00 AM EDT
In force
27 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 11 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1712 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WWUS82 KMFL 251433
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1033 AM EDT Fri Jun 25 2021
 
FLZ073-074-173-251500-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1033 AM EDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
1100 AM EDT...

* At 1032 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Palmetto Bay, or near Black
  Point, moving west at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Coral Gables, South Miami, Black Point, Kendall, The Redland,
  Pinecrest, Glenvar Heights, Richmond West, Richmond Heights,
  Country Walk, Kendale Lakes, Palmetto Bay, Cutler Bay, University
  Of Miami, Zoo Miami, Goulds, The Hammocks, West Perrine, Olympia
  Heights and West Kendall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2550 8021 2558 8052 2576 8042 2567 8015
TIME...MOT...LOC 1432Z 106DEG 18KT 2561 8026 

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 10:08 AM EDT, 25 minutes earlier.

Area forecast discussion, Jun 25, 10:08 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1008 AM EDT Fri Jun 25 2021

.UPDATE...
Morning showers continue to move onshore from the Atlantic waters
with light to moderate rainfall. There have only been a few
occasional lightning strikes with activity this morning. Abundant
moisture remains across the region with scattered showers and
thunderstorms continuing today with the overall pattern of morning
Atlantic showers and storms giving way to an afternoon storm focus
over Southwest Florida and the interior. The 12z MFL sounding shows
500mb temps around -9C with a little steeper lapse rates, compared
to yesterday, of -6.7C/km. Model soundings show MLCAPE values in
excess of 2500 J/kg over portions of the western interior this
afternoon aided by some diurnal heating. This looks to be the
best area to see the strong to severe storms this afternoon. A
gusty wet microburst and small hail will be possible in this
region this afternoon and evening. We do have a little bit more of
a background flow with showers and storms moving today so the
flooding threat is a little less than previous days unless
multiple rounds of storms impact the same area.

Given the increased easterly flow a high risk of rip currents was
issued for all Atlantic beaches. The high risk of rip currents will
remain through the weekend.

&&

.PREV DISCUSSION... (Issued 733 AM EDT Fri Jun 25 2021)

AVIATION(12Z TAFS)...
Showers and storms over the Atlantic waters will continue to move
over the east coast this morning before activity shifts towards
the interior and west coast this afternoon and evening. TEMPO
groups will with amendments as timing and location as lines of
showers and storms develop. Easterly winds remain elevated
overnight, with showers once again for east coast terminals for
end of the period.

PREV DISCUSSION... (Issued 403 AM EDT Fri Jun 25 2021)

DISCUSSION...

Short Term (Today through Saturday):

The warm and stormy pattern will persist to close out the week. A
mid-level inverted trough associated with an upper level low will
push into the eastern Gulf of Mexico from the peninsula of
Florida today shifting the convective focus from along the
Atlantic coast in the morning westward through the day into
Southwest Florida. At the surface, an area of high pressure
centered over the Atlantic will allow for an easterly wind flow to
continue through the weekend. A Gulf sea breeze could potentially
try to develop in the afternoons but the easterly flow may pin it
very close to the Gulf coast.

Temperatures will remain warm with most areas reaching into the
upper 80s in the afternoons and much of Southwest Florida reaching
into the lower 90s on Saturday afternoon. 500 mb temperatures of
-9 to -8 deg C on Friday and the proximity to the upper level low
will allow for an additional day where strong storms will be
possible, particularly around Lake Okeechobee and in Southwest
Florida. Mid-level temperatures will warm slightly for Saturday. The
concern for heavy rainfall is also present, though the storm motion
should be a tad faster than in previous days. Repeated heavy
rainfall over urbanized and other poorly drained areas could lead to
localized street flooding. Gusty winds and small hail cannot be
ruled out with the stronger storms today either.

Long term (Sunday through Thursday):

Models depict a rather wet pattern continuing on Sunday and into
early next week, but with a high degree of uncertainty in regards to
specifics. This is mainly due to some models showing potential for a
disturbance to develop over the eastern Gulf region early next week.
Regardless, the overall synoptic pattern will remain dominated by a
deep high pressure system centered over the western Atlantic, with
its western periphery remaining over the area and keeping persistent
deep easterly flow in place. Therefore, moisture advection from the
Atlantic will continue, with periods of passing showers and
thunderstorms across the Miami/Atlantic metro areas.

Pressure gradients will remain tighter than normal, keeping
afternoon wind speeds in the 10-15 kt range through much of the long
term. Thus, it is likely that the Atlantic sea breeze will dominate
in the afternoon hours, and favor the western half of SoFlo for deep
convection to develop each day. Spreading outflows may add
additional coverage of rain/storms. The situation will be closely
monitored in case multiple days of persisting rain over the same
locations could result in flooding issues.

In terms of temperatures, despite the anticipated active weather
pattern, afternoon temperatures should remain on the warm side with
max values in the mid to upper 80s, along with some low 90s inland.

MARINE...

Persistent easterly flow will persist into early next week with
SCEC conditions at times. Showers and storms remain in the forecast
through at least the weekend with lightning, gusty winds, heavy
rainfall, and elevated seas being the primary hazards. Brief
periods of advisory level winds cannot be ruled out through the
weekend. Portions of the Atlantic waters near the Gulfstream off
Palm Beach County could build to 4 to 5 foot seas by Saturday.

BEACH FORECAST...

A persistent easterly flow will lead to an increasing rip current
risk along the Atlantic beaches of South Florida as the weekend
continues. The building Atlantic rip current risk may require a
rip current statement at some point this weekend.

AVIATION(06Z TAFS)...
An overnight lull in convection is eventually forecast to give way
to increasing activity by sunrise with Atlantic morning showers
and storms that could impact the terminals through the afternoon
before the focus shifts west towards Southwest Florida. Generally
easterly flow is expected though a Gulf sea breeze could turn APF
onshore. Short-fused AMDs may be needed for any sub-VFR impacts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  88  79  88 /  40  60  50  70
West Kendall     78  89  78  89 /  30  70  50  80
Opa-Locka        77  88  77  88 /  40  60  40  70
Homestead        78  88  78  88 /  40  60  60  80
Fort Lauderdale  79  87  79  88 /  40  60  40  70
N Ft Lauderdale  78  87  78  87 /  30  60  40  70
Pembroke Pines   77  88  76  87 /  40  60  40  70
West Palm Beach  77  88  77  88 /  30  60  40  60
Boca Raton       78  87  78  88 /  30  60  40  70
Naples           74  91  75  91 /  40  70  40  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Saturday and Marine...RAG
Saturday Night through Thursday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 25, 9:32 AM EDT, 1 hour 1 minute before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
932 AM EDT Fri Jun 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
932 AM EDT Fri Jun 25 2021

... Isolated Strong Storms Possible Again Today...
... High Risk Of Rip Currents Atlantic Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the
Atlantic beaches of South Florida today.

Thunderstorms: Scattered to numerous showers and thunderstorms are
possible, with a focus across Southwest Florida and the Lake
Okeechobee region this afternoon and evening, and the local waters
overnight. An isolated strong storm is possible.

Waterspouts: Waterspouts are possible across all area waters with
showers and storms.

Wind: An isolated strong wind gust is possible with the strongest
thunderstorms today, mainly over the western interior and Gulf coast.

Hail: Small hail is possible with the strongest thunderstorms today.

Flooding: Heavy rainfall with showers and thunderstorms may lead to
localized flooding in urban and low-lying areas.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Showers and thunderstorms are possible each day, with gusty winds,
lightning and localized flooding possible.

A high risk of rip currents will continue for the Atlantic beaches
at least through this weekend. An elevated rip current risk will
likely persist into early next week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 25, 10:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1033 AM EDT Fri Jun 25 2021

FLZ073-074-173-251500-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1033 AM EDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
1100 AM EDT...

* At 1032 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Palmetto Bay, or near Black
  Point, moving west at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Coral Gables, South Miami, Black Point, Kendall, The Redland,
  Pinecrest, Glenvar Heights, Richmond West, Richmond Heights,
  Country Walk, Kendale Lakes, Palmetto Bay, Cutler Bay, University
  Of Miami, Zoo Miami, Goulds, The Hammocks, West Perrine, Olympia
  Heights and West Kendall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2550 8021 2558 8052 2576 8042 2567 8015
TIME...MOT...LOC 1432Z 106DEG 18KT 2561 8026

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:26 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach59 hr
Jun 25, 10:27 AM EDTSpecial Marine WarningMFL33 min
Jun 25, 11:12 AM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jun 25, 11:34 AM EDTSpecial Marine WarningMFL56 min
Jun 25, 11:36 AM EDTSpecial Weather StatementMFLMonroe54 min
Jun 25, 11:38 AM EDTSpecial Weather StatementMFLHendry52 min
Jun 25, 11:47 AM EDTSpecial Marine WarningMFL41 min
Jun 25, 12:22 PM EDTSpecial Marine WarningMFL68 min
Jun 25, 12:58 PM EDTSpecial Marine WarningMFL47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.